Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taken Wysolone for polyps in sinus. Now chest pain, heaviness and tiredness. What could be the reason?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2518 Questions
Question
I was having polyps developed in maxillary sinus due to acute sinusitis. For that I was suggested to take wysolone. Now that the problem of polyp has gone but I am facing physical concerns like heaviness and tiredness throughout the day. Also there is pain at my lower chest area i.e the bottom of the chest and the belly. What could be the reason and how should I overcome it
Posted Mon, 21 May 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 3 hours later
Hi,

Thank you for your query.

1. One sided Maxillary polyps are usually not treated only with steroids. Were your polyps on both sides?

2. Steroids (such as Wysolone) are used sometimes under antibiotic cover in acute cases.Were you prescribed antibiotics? How long were you prescribed steroids? Steroids without antibiotic cover can flare up symptoms in acute sinusitis.

3. Short term (up to two to four weeks) tapering doses of steroids do give the side effects you have mentioned. However, these will disappear a couple of weeks after discontinuation of the Wysolone.

4. You may request your doctor to give you supportive medication (such as antacids) to overcome the immediate discomfort.

I hope I have answered your query. If you have any further questions I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Taken Wysolone for polyps in sinus. Now chest pain, heaviness and tiredness. What could be the reason? 3 hours later
Hello Doctor
Thanks for the reply.

Were your polyps on both sides? - NO
Details:
Well as per the advice, I was given wysolone(60 mg once a day) in combination with ciprofloxacin(500 mg twice a day), Ranitidine(150mg twice a day), Zinase and xylometazoline drops for 10 days. After that the ciprofloxacin and zinase was stopped and tapering was suggested for wysolone in combination with Ranitidine and the drop for 11 days.
The thing is that just after 4 days of completing the medication, this occurred creating problem in sitting.
Do I require any physical exercise also because bloating is also appearing on my belly.

Thanks Again.
 
 
Answered by Dr. Sumit Bhatti 13 hours later
Hi,

Thank you for writing back.

1. Single sided Maxillary polyps are usually Antrochoanal (AC) Polyps.

2. Steroids may shrink them, but they do not disappear like bilateral ethmoidal polyps.

3. Your discomfort may be related to both the steroid (Wysolone), antibiotic (Ciprofloxacin) and serratiopeptidase and diclofenac (Zinase).

4. I would also recommend a course of probiotics such as Providac or Vibact. You may ask your doctor to replace Rantidine with Omeprazole / Pantoprazole / Rabeprazole.

5. Your symptoms should settle down soon. This is a very common short course of steroids and it does not leave any long lasting effects.

6. Physical exercise may help but is not mandatory right now. The bloating is due to gut disturbance.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor